The Food and Drug Administration is warning patients taking a cholesterol-lowering drug about the connection it could cause severe muscle injury, according to news reports .
On Wednesday, the FDA said high-dose simvastatin, also known as Zocor, could lead to severe muscle injury, or myopathy, in an unusual number of people, especially in the first year of taking the medication, according to news reports.
Nearly 2.1 million Americans take Zocor. The warning was announced for the 80-milligram dose.
"Simvastatin in 20-milligram and 40-milligram doses is also sold in a combination pill with niacin called Simcor. The F.D.A. said it was revising Simcor labels to caution against interactions with some other drugs that increase the amount of simvastatin in the body. The risk of muscle injury from the statin is often associated with drug interactions and a genetic predisposition," the agency said, according to news reports.
As an Orangeburg personal injury attorney , I urge patients to check their doctors if they wanted to change their medication.
While we don't handle this type of recall we feel that it's important to educate the community that there has been a recall to help protect your safety. If you have been injured in a recall like this you might wish to contact a Orangeburg personal injury attorney who can help.